| Catalog Number |
00249000351 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Damaged Thread (4075)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in italy.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported that the patient underwent an attempted removal of a cephalomedullary implant; however, the cephalic screw removal instrument did not engage the screw, and the procedure was unsuccessful.The patient returned to the ward with the nail still implanted.The patient experienced an unsuccessful removal with procedural delay; no additional intra-operative treatment beyond the attempted removal and anesthesia was reported.No further complications were noted, and the nail remained implanted.No known impact or consequence to the patient was reported beyond the surgical delay.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Corrected: d4.Updated; d1, d9, h2; h4.Incorrect part initially reported, returned device and evaluation in progress updated part information.The device has been returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h2; h3; h6
complaint sample was evaluated, and the reported event was confirmed.The threads of the device are damaged as shown in the photos.Visual examination of the returned product identified signs of use as well as wear and tear.The shaft of the device has scratches and knicks from use.The blue epoxy on the color ring on the shaft of the device has started to come off.The device has a possible field age of 3+ years.Verified etch and product identifier to confirm the device is conforming to print specifications.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.